MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 5.0 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 5.0 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35115
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
It was reported that the cuff pressure dropped over time.The cuff required re-inflation several times each shift.The hospital is using new ventilator machines that alarm when an air leak is detected.Per additional information received (b)(6) 2018, the nurse reports the risk of injury to patients is low, as the ventilator alarm ensures that the nurses know when to re-inflate the cuff.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.The device was visually inspected and no abnormalities or defects were found.The white plunger was in placed and actuated with pushed down.The balloon cuff bonding areas appeared to have a secure bonding.The balloon cuff was fully inflated with air and no leakages were observed.The sample was submerged into a container of water, and no leakage was observed from the inflation line, balloon, or pilot balloon.The complaint could not be confirmed as reported.No root cause could be identified.All information reasonably known as of 25 sep 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 5.0 MM, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7641193
Report Number3011270181-2018-00019
Device Sequence Number11217144
Product Code BTR
UDI-Device Identifier10680651351156
UDI-Public10680651351156
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number35115
Device Catalogue Number991035115
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date10/01/2018
Patient Sequence Number1
Patient Weight21